Alert archive / California / Wind Advisories in 2020
Wind Advisory 42, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 22, 2020, 3:17 AM PDT. It took effect at May 22, 2020, 12:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2020, 3:17 AM PDT (10:17 UTC)
- In effect from
- May 22, 2020, 12:00 PM PDT
- Expired
- May 23, 2020, 1:59 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
908 WWUS76 KLOX 221017 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 317 AM PDT Fri May 22 2020 CAZ039-052-222300- /O.NEW.KLOX.WI.Y.0042.200522T2200Z-200523T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 317 AM PDT Fri May 22 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts between 40 and 50 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Strongest between Gaviota and Refugio and adjacent foothills. * WHEN...From 3 PM this afternoon to 3 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...There will be gusty northerly winds affecting the hills above Montecito, but not as strong this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034-035-222300- /O.NEW.KLOX.WI.Y.0042.200522T1900Z-200523T0200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 317 AM PDT Fri May 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From noon today to 7 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kaplan
3 follow-up statements
089 WWUS76 KLOX 222026 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 126 PM PDT Fri May 22 2020 CAZ039-052-231000- /O.CON.KLOX.WI.Y.0042.200522T2200Z-200523T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 126 PM PDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts to 45 mph. * WHERE...Santa Barbara County South Coast and Mountains. Strongest around the Santa Ynez Range. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034-035-230200- /O.CON.KLOX.WI.Y.0042.000000T0000Z-200523T0200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 126 PM PDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts to 35 mph. * WHERE...San Luis Obispo and Santa Barbara County Central Coast. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RK
845 WWUS76 KLOX 230141 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 641 PM PDT Fri May 22 2020 CAZ034-035-230245- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-200523T0200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 641 PM PDT Fri May 22 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... Winds have diminished below advisory levels. $$ CAZ039-052-231000- /O.CON.KLOX.WI.Y.0042.000000T0000Z-200523T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 641 PM PDT Fri May 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...North winds 15 to 30 mph with gusts to 45 mph. * WHERE...Santa Barbara County South Coast and Mountains. Strongest around the Santa Ynez Range. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
453 WWUS76 KLOX 230859 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 159 AM PDT Sat May 23 2020 CAZ039-052-231000- /O.CAN.KLOX.WI.Y.0042.000000T0000Z-200523T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 159 AM PDT Sat May 23 2020 ...WIND ADVISORY IS CANCELLED... Winds have lowered to below advisory levels across the western portion of Santa Barbara County this morning, therefore the wind advisory has been cancelled. $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 3:13 AM PDT, 4 minutes earlier.
Area forecast discussion, May 22, 3:13 AM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
313 AM PDT Fri May 22 2020
.SYNOPSIS...22/311 AM.
Night through morning low clouds will continue into this weekend
with much cooler conditions today with slight warming on Saturday.
There will be gusty winds across portions of the forecast area
today through this evening. A more substantial warm up with near
record heat is expected next week.
&&
.SHORT TERM (TDY-SUN)...22/313 AM.
Today will bring 4-8 degrees of cooling across the forecast area
as an upper level disturbance moves through northern California
today and into northern Nevada this evening. This will allow for
onshore flow to strengthen quite a bit today. LAX-DAG gradient
expected to reach around +8 MB this afternoon, which is trending 4
mb stronger than yesterday. A Catalina Eddy has developed as well
overnight and low clouds have had a late start developing, but
feel confident that stratus should fill in across the L.A. County
Coast and reach the Ventura County Coast just before sunrise.
There is a chance that some low clouds could filter into the San
Gabriel Valley as well.
Latest GOES-W fog product imagery indicated a band of low clouds
across the Orange County Coast moving into southern L.A. County as
well as patchy low clouds across Santa Barbara Central Coast,
southern SLO County and the Santa Ynez Valley.
Gusty northwest winds will develop this afternoon across the
Central Coast as well as the western portion of the Santa Barbara
South Coast and adjacent mountains into this evening. Gusts to 35
mph expected across the Central Coast, while the western portion
of the Santa Barbara South Coast, mainly between Refugio and
Gaviota will experience gusts 40-50 mph. A Wind Advisory for the
Central Coast and Santa Barbara South Coast will be issued with
the morning zone package. There will also be gusty southwest winds
across portions of the Hwy 14 corridor into the Antelope Valley,
especially around the Lake Palmdale area this afternoon and
evening. Local gusts to 45 mph are expected.
High temps will range from the upper 60s along the coast to the
70s to lower 80s inland today with a slight warm up on Saturday
as the trough pushes farther east. More significant warming is
expected for Sunday as high pressure will build in bringing very
warm conditions for Sunday. The combination of high pressure
building aloft and weaker onshore gradients will allow high temps
to reach the mid to upper 80s for inland locations, with a few
locations possibly reaching 90. Low clouds should be limited to
the L.A. and Ventura County coastal areas on Sat night into
Sunday.
.LONG TERM (MON-THU)...22/312 AM.
The upper level high will continue to strengthen from the west and
south and become very amplified over California through late in
the week. This strong upper ridge will expand and strengthen to a
590 DM high by Tuesday through Thursday. A classic Omega Block
sets up keeping the upper high over the southwest for much of next
week. There continues to be high confidence for near record heat
over mountain and interior areas, and very warm conditions for the
warmer coastal valleys. Highs in the 90s to low 100s are likely,
and a few Heat Advisories may be required.
The heat forecast for the L.A. and Ventura Coast for next week
will be very warm, but confidence is not as high due to the
potential for an eddy circulation to bring some marginal cooling.
Long range models are indicating weak to moderate onshore
gradients which could affect high temps along the coast. There
could be a sharp 30 degree or so temperature difference between
the beaches and the interior. Dense fog would also be a concern.
If the marine layer gets squashed, expect the current forecast
temperatures to be about 10 degrees too low.
The cutoff low to the west will approach the Southern California
on Thursday which could enhance some offshore flow Thursday
maintaining very warm conditions. But as mentioned in earlier
discussion, it is very tough to forecast the movement of a cutoff
low this far ahead. The majority of the projections show the
upper low getting pulled to the north just off the coast into
Saturday bringing some cooling to the region late in the week into
the weekend.
&&
.AVIATION...21/2333Z.
At 23Z, the marine layer was 800 feet deep. The top of the
inversion was 2800 feet at 21 degrees Celsius.
High confidence in VFR conditions everywhere through 06Z. IFR/MVFR
ceilings possible tonight. 70 percent chance at KLAX KLGB KSMO
KSMX KPRB, 40 percent chance at KOXR, 20 percent chance at KCMA
KSBA KBUR KSBP. Moderate confidence on arrival times +/- 3 hours.
Winds likely to be stronger tomorrow compared to today.
KLAX...High confidence in VFR through at least 06Z. 70 percent
chance of BKN008-012 ceilings starting 09-12Z Friday. SE winds
likely after 08Z, but moderate confidence they will stay under
8KT.
KBUR...High confidence in VFR through at least 10Z. 20 percent
chance of IFR ceilings 12-15Z Friday.
&&
.MARINE...21/140 PM.
For the outer waters...Generally high confidence for Gale Force
wind gusts through at least Friday night, with a 40% chance of
Gale Force gusts continuing into Saturday. The peak winds are
expected in the late afternoon into the night hours. Winds will
temporarily drop below Gale Force in the morning. There will then
be a 50% chance of Small Craft Advisory (SCA) level wind gusts
Saturday night through Monday. Steep choppy seas will prevail
during the period as well.
Across the nearshore waters of the Central Coast... Moderate to
high confidence for Small Craft Advisory level gusts through this
weekend. There is a 30% chance for Gale force gusts Friday
afternoon and early evening across the western portion. Wind
speeds may diminish to below SCA level for a period each day
during the morning hours.
Across the inner waters south of Point Conception.. There
continues to be a good chance for SCA level gusts across the
western portion of the Santa Barbara Channel each afternoon and
evening through at least Saturday, with a 50% chance for local
gale force gusts to 35 knots Friday afternoon and evennig. A Gale
Watch remains in effect for Friday afternoon through evening.
Otherwise, conditions will be below SCA levels for the southern
zone (PZZ655), except a 30% chance for SCA conditions across the
western portion Friday afternoon and evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon today to 7 PM PDT this
evening for zones 34-35. (See LAXNPWLOX).
Wind Advisory in effect from 3 PM this afternoon to 3 AM PDT
Saturday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from noon today to 3 PM PDT
this afternoon for zones 645-650. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 9 PM PDT
this evening for zone 645. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Saturday for zone 650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Saturday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Very warm conditions are expected Monday through Thursday,
especially away from the coast, which may lead to an increased
risk for heat related illnesses for sensitive populations. Dense
fog near the coast could create driving and boating hazards.
&&
PUBLIC...Kaplan
AVIATION...Kittell
MARINE...Sweet
SYNOPSIS...Kaplan
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:07 AM PDT | Small Craft Advisory | LOX | 72 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.